MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS TAPER SEPARATOR BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH GMRS TAPER SEPARATOR BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 64969054
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that, for a patient who was operated several times by the same surgeon, the last surgery was the second failed attempt to exchange the growing piece of his gmrs implant (hmrs/gmrs spigot separator).A longer growing piece is needed; growing piece the patient currently has failed/lost it¿s ability to keep it¿s full length.It is suspected that separation of the stem/growing piece spigot failed because of cold fusion.The patient ((b)(6) boy) has 6cm difference in leg length; the original growing component is set to its maximum length but "as it¿s" collapsed once the patient¿s parents lost their trust in the device.It is not clear why/how the device lost it¿s internal blockage, but the surgeon found it collapsed (in the shortest position instead of the last set elongation) in the operation when they wanted to do the last adjustment (the last 5mm) before changing to the longer piece.After they went through the elongation steps again - 2-3 small surgeries - they reached full length again.The device showed no signs of failure/instability.

Brand Name
GMRS TAPER SEPARATOR BODY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8214875
Report Number0002249697-2019-00033
Device Sequence Number2015573
Product Code LXH
UDI-Device Identifier07613327198430
UDI-Public07613327198430
Combination Product (Y/N)N
Initial Reporter CountryHU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64969054
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;